question-icon

Suggest treatment for allergic reaction to Azithral in a child

default
Posted on Wed, 3 Sep 2014
Question: By using azithral 200 for 3 days, my son got skin rashes and one eye swolen. How long does these rashes be there. I mean will they go off automatically or need to get some other medicines?
doctor
Answered by Dr. Anshul Varshney (19 minutes later)
Brief Answer:
Detail Follows.

Detailed Answer:
Dear Friend.
Welcome to HCM. I am Dr Anshul Varshney. I understand your concern.
It seems you have got an allergic reaction to Azithromycin.
In such scenario i advise to take Anti allergic like Lecocetrizine 5 mg once a day for 3 days. If the swellings persists or increases in size you might require short course steroid.
So I prefer to start my patient on Levocetrizine and then keep a watch. If swelling increased in size I give a short course of steroid.
And always mention to your doctor that you are allergic to Macrolide Group of antibiotics.
If you have any further query please ask me.
Stay Healthy.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anshul Varshney (5 days later)
Thanks you Dr for you advice.
My son is good now.
but yesterday I saw around the place where he passes stool, the one layer of skin coming out and is a bit painful to him.
What would be the reason?
doctor
Answered by Dr. Anshul Varshney (5 hours later)
Brief Answer:
Detail Follows.

Detailed Answer:
Dear Friend.
It might be a result of some local infection.
I can comment better if you could send me the photograph of the concerned area as an examination and history is required for such cases
Revert back with photograph.
Stay Healthy.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Anshul Varshney

Internal Medicine Specialist

Practicing since :2009

Answered : 3072 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for allergic reaction to Azithral in a child

Brief Answer: Detail Follows. Detailed Answer: Dear Friend. Welcome to HCM. I am Dr Anshul Varshney. I understand your concern. It seems you have got an allergic reaction to Azithromycin. In such scenario i advise to take Anti allergic like Lecocetrizine 5 mg once a day for 3 days. If the swellings persists or increases in size you might require short course steroid. So I prefer to start my patient on Levocetrizine and then keep a watch. If swelling increased in size I give a short course of steroid. And always mention to your doctor that you are allergic to Macrolide Group of antibiotics. If you have any further query please ask me. Stay Healthy.